Alert archive / Minnesota / Frost Advisories in 2020
Frost Advisory 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Oct 3, 2020, 2:59 PM CDT for 28 counties in Minnesota; 6 counties in Wisconsin. It took effect at Oct 4, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2020, 2:59 PM CDT (19:59 UTC)
- In effect from
- Oct 4, 2020, 3:00 AM CDT
- Expired
- Oct 4, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 34 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 27 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS73 KMPX 031959 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 259 PM CDT Sat Oct 3 2020 MNZ047-048-054>060-062>070-073>078-083>085-093-WIZ023>028-040400- /O.NEW.KMPX.FR.Y.0006.201004T0800Z-201004T1400Z/ Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Hennepin-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Freeborn-St. Croix-Pierce-Dunn-Pepin- Eau Claire- Including the cities of Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 259 PM CDT Sat Oct 3 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 3 AM to 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Borghoff
3 follow-up statements
909 WWUS73 KMPX 040109 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 809 PM CDT Sat Oct 3 2020 MNZ047-048-054>060-062>070-073>078-083>085-093-WIZ023>028-040915- /O.CON.KMPX.FR.Y.0006.201004T0800Z-201004T1400Z/ Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Hennepin-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Freeborn-St. Croix-Pierce-Dunn-Pepin- Eau Claire- Including the cities of Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 809 PM CDT Sat Oct 3 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From 3 AM to 9 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
405 WWUS73 KMPX 040755 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 255 AM CDT Sun Oct 4 2020 MNZ047-048-054>060-062>070-073>078-083>085-093-WIZ023>028-041400- /O.CON.KMPX.FR.Y.0006.201004T0800Z-201004T1400Z/ Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Hennepin-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Freeborn-St. Croix-Pierce-Dunn-Pepin- Eau Claire- Including the cities of Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 255 AM CDT Sun Oct 4 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
461 WWUS73 KMPX 041354 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 854 AM CDT Sun Oct 4 2020 MNZ047-048-054>060-062>070-073>078-083>085-093-WIZ023>028-041500- /O.EXP.KMPX.FR.Y.0006.000000T0000Z-201004T1400Z/ Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Hennepin-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Freeborn-St. Croix-Pierce-Dunn-Pepin- Eau Claire- Including the cities of Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Albert Lea, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 854 AM CDT Sun Oct 4 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 3, 2:58 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 3, 2:58 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
258 PM CDT Sat Oct 3 2020
.SHORT TERM...(This evening through Sunday night)
Issued at 258 PM CDT Sat Oct 3 2020
Extensive cloud cover remains in place this afternoon as a trough
swings through. A mesoscale vort evident on satellite over
central MN will continue south southeast this evening and could
bring a stray shower or sprinkle. Otherwise, clouds will dissipate
this evening and overnight. This dissipation should occur in time
for widespread frost formation by dawn across most of the area. A
Frost Advisory will be issued for those counties that have not yet
had their growing season end (except Watonwan, Martin, and
Faribault.)
Milder temperatures and mostly clear skies will follow for Sunday.
Highs in the mid to upper 50s are expected. Temperatures will hold
nearly steady in the mid 40s Sunday night as WAA begins to
increase, and surface flow strengthens and shifts southerly
overnight.
.LONG TERM...(Monday through Saturday)
Issued at 258 PM CDT Sat Oct 3 2020
Winds will continue to strengthen through at least early
afternoon Monday ahead of an approaching trough. Forecast
soundings continue to advertise a well-mixed, deep boundary layer
and potential for gusts of 30-40 kts. The trough axis will begin
pushing in late in the day which will allow winds to begin to
subside. A rather mild Monday and Tuesday in the mid 60s to mid
70s, but cooler air will follow a second trough Tuesday night.
Both trough passages will be dry.
Wednesday and Thursday temps will be knocked back a bit, but
ridging will push back in Friday with a nice warming trend
expected next weekend. Highs in the 70s appear quite likely
Friday and Saturday. In fact, NBM probabilities for highs above 80
range from about 70 percent near Madison, MN to 40 percent in the
metro through the weekend. These temperatures are impressive, but
would still fall short of records at MSP Friday, Saturday, and
Sunday which include 87, 86, and 90, respectively.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 103 PM CDT Sat Oct 3 2020
VFR through the period, except for the first hour or so at RWF
where MVFR cigs are in place. Otherwise, light winds and no precip
expected.
KMSP...No concerns.
/OUTLOOK FOR KMSP/
Mon...VFR. Wind S-SW 15-20G35 kts.
Tue...VFR. Wind W 10-15G25 kts.
Wed...VFR. Wind NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Frost Advisory from 3 AM to 9 AM CDT Sunday for Blue Earth-Brown-
Carver-Chippewa-Dakota-Freeborn-Goodhue-Hennepin-Kandiyohi-
Lac Qui Parle-Le Sueur-McLeod-Meeker-Nicollet-Pope-Ramsey-
Redwood-Renville-Rice-Scott-Sibley-Steele-Stevens-Swift-
Waseca-Washington-Wright-Yellow Medicine.
WI...Frost Advisory from 3 AM to 9 AM CDT Sunday for Chippewa-Dunn-
Eau Claire-Pepin-Pierce-St. Croix.
&&
SHORT TERM...Borghoff
LONG TERM...Borghoff
AVIATION...BorghoffHazardous weather outlook, Oct 3, 3:46 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 346 AM CDT Sat Oct 3 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 346 AM CDT Sat Oct 3 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Frost Advisories in Minnesota, 2020Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.